Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 12, NWS Raleigh, NC

June 20, 2008Cumberland County, Harnett County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 20, 2008, 4:34 PM EDT for Cumberland County, Harnett County, North Carolina. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2008, 4:34 PM EDT (20:34 UTC)
Expired
Jun 20, 2008, 6:05 PM EDT
In force
91 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Harnett County, NC

The radar

The Raleigh/Durham radar (KRAX), 65 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 202037
FFWRAH
NCC051-085-202330-
/O.NEW.KRAH.FF.W.0012.080620T2034Z-080620T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 430 PM EDT... DOPPLER RADAR INDICATED AS MUCH AS 3 TO 4 INCHES  
  OF RAIN HAS FALLEN IN THE PAST HOUR IN NORTH CUMBERLAND COUNTY AND 
  SOUTHERN HARNETT COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB...SPRING       
  LAKE... FORT BRAGG.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3517 7910 3520 7910 3529 7915 3542 7879
      3525 7861 3517 7867 3506 7902

$$

BSD
2 follow-up statements
000 
WGUS72 KRAH 202048
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT FRI JUN 20 2008

NCC051-085-202330-
/O.CON.KRAH.FF.W.0012.000000T0000Z-080620T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-HARNETT NC-
439 PM EDT FRI JUN 20 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHERN HARNETT AND NORTHERN CUMBERLAND COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINFALL OVER PORTIONS 
OF NORTHERN CUMBERLAND AND SOUTHERN HOKE COUNTIES. DOPPLER RADAR HAS 
INDICATED AS MUCH 3 TO 4 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR 
IN EXTREME SOUTHERN HARNETT COUNTY AND NORTHERN CUMBERLAND COUNTY. 
AN ADDITIONAL INCH IS POSSIBLE IN THE WARNED AREA THROUGH 530 PM.

LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB...SPRING       
LAKE... AND FORT BRAGG.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3517 7910 3520 7910 3529 7915 3542 7879
      3525 7861 3517 7867 3506 7902
TIME...MOT...LOC 2039Z 180DEG 0KT 3522 7892

$$

BSD
000 
WGUS72 KRAH 202205
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT FRI JUN 20 2008

NCC051-085-202213-
/O.CAN.KRAH.FF.W.0012.000000T0000Z-080620T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-HARNETT NC-
603 PM EDT FRI JUN 20 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HARNETT 
AND NORTHERN CUMBERLAND COUNTIES...

THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA AND THUS THE THREAT 
FOR FLASH FLOODING HAS CEASED. THEREFORE... THE WARNING HAS BEEN 
CANCELLED. 

LAT...LON 3517 7910 3520 7910 3529 7915 3542 7879
      3525 7861 3517 7867 3506 7902
TIME...MOT...LOC 2203Z 180DEG 0KT 3522 7892

$$

JFB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:10 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 20, 3:10 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT FRI JUN 20 2008

.SYNOPSIS...A WEAK SURFACE TROUGH WILL HOLD OVER EASTERN VIRGINIA
AND CENTRAL NORTH CAROLINA THROUGH TODAY... AS HIGH PRESSURE
CONTINUES SHIFTING OFFSHORE. THIS WILL BRING A RETURN TO MORE HUMID
CONDITIONS ACROSS THE REGION. AN UPPER LEVEL DISTURBANCE WILL
APPROACH FROM THE WEST TONIGHT... BRINGING INCREASINGLY UNSETTLED
WEATHER THAT WILL LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 140 PM...

BOUNDARY TO THE SOUTH MAKING PROGRESS NORTH. WITH INCREASING WINDS
AT 3000 FEET FROM THE SOUTH...THIS BOUNDARY MAY ALLOW PRECIPITATION
TO PERSIST UNTIL JUST PRIOR TO MIDNIGHT...WITH AREAS MOSTLY SOUTH OF
HIGHWAY 64 STANDING A CHANCE FOR RAIN.

PREVIOUS DISCUSSION...
FEW SHOWERS SOUTH OF RALEIGH DISSIPATING AND WILL BE GONE BEFORE
NOON. MESOSCALE VORTICITY CENTER IN WESTERN KENTUCKY TO MOVE INTO
THE FOOTHILLS LATE THIS AFTERNOON. HOWEVER MIXING HEIGHTS IN
EXCESS OF 9000 FEET AGAIN TODAY AND FORECAST SOUNDINGS ARE CAPPED.
SURFACE MOISTURE IS ON THE RISE WITH EXCEPTION OF THE NORTHWEST
PIEDMONT AND SURFACE INSTABILITY PRESENT. AT THIS TIME IT LOOKS
LIKE THE CAPPING WILL NOT BE OVERCOME AND WILL LEAVE MOST OF
CENTRAL NORTH CAROLINA DRY INTO THE LATE EVENING.

IN THE SOUTHEAST... ENHANCEMENT OF THE SEABREEZE SHOWN ON
THURSDAYS MODELS IS WEAKER TODAY AND IT APPEARS THAT IF THE
SEABREEZE IS TO MAKE IT VERY FAR INLAND...IT WOULD BE LATE
AFTERNOON AND NOT MUCH PAST FAYETTEVILLE AT BEST. MID LEVEL
STEERING CURRENTS ARE VARIABLE BUT TENDING TO BE FROM THE WEST...
WHICH WOULD PUSH ANY DEVELOPING STORMS BACK INTO THE MARINE AIR
MASS. THUS WILL CONFINE RAIN CHANCES TO THE EXTREME SOUTHEAST.

LATE EVENING INTO EARLY MORNING SHOULD BE DRY. AS SUNRISE
APPROACHES A POSITIVELY TILTED 700 MILLIBAR TROUGH MOVES INTO
TENNESSEE. THE 12Z MESONAM MODEL DEVELOPS A SHORT WAVE AHEAD OF
THIS TROUGH OVER THE SOUTHERN FOOTHILLS AND DRIVES THIS INTO THE
WESTERN PIEDMONT BEFORE DAWN SATURDAY. ONE IN THREE PRE SUNRISE
RAIN CHANCES CONTINUE BUT MAY NEED TO BE RAISED ON THE AFTERNOON
FORECAST.

CURRENT FORECAST TEMPERATURES WITH UPPER 80S TODAY AND ABOVE
GUIDANCE UPPER 60S TONIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM FRIDAY...

STILL APPEARS TO BE RATHER UNSETTLED THIS WEEKEND INTO MONDAY AS
SERIES OF VORTICES ROUND BASE OF L/W TROUGH WHICH LIES ACROSS
REGION. FOR SATURDAY INTO SUNDAY...LOW LEVEL CONFLUENCE RATHER WEAK
BUT APPROACH OF MID/UPPER LEVEL S/W INTERACTING WITH THE MOIST
(PRECIP WATER VALUES 1.5-1.7 INCHES)AND MARGINALLY UNSTABLE AIR MASS
SHOULD SUPPORT SCATTERED TO NUMEROUS SHOWERS AND STORMS. IN
ADDITION...UPPER LEVEL DIVERGENCE WILL BE ENHANCED AS H3 JET EXITS
OFF THE NORTHERN MID ATLANTIC COAST. ON SUNDAY...AXIS OF
BETTER MOISTURE/INSTABILITY WILL LIE ACROSS THE EASTERN HALF OF THE
FORECAST REGION AS ANOTHER MID LEVEL TROUGH CROSSES THE REGION
COUPLED WITH CONTINUED UPPER LEVEL DIVERGENCE FROM JET OFF THE
DELMARVA.

ON MONDAY...LOW LEVEL CONFLUENCE IMPROVES AS SURFACE TROUGH SHARPENS
IN RESPONSE TO ANOTHER S/W (THOUGH STRONGER) APPROACHES FROM THE
WEST. ALSO...REGION IN FAVORABLE RIGHT ENTRANCE REGION OF H3 JET
PROJECTED TO LIE ALONG THE SPINE OF THE APPALACHIANS WITH THE JET
CORE OVER WESTERN PA/NY.

WHILE ANY OF THE STORMS WILL HAVE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS AND HAIL...WIND PROFILE AND STABILITY FACTORS SUGGEST THAT
ORGANIZED SEVERE STORMS A POSSIBILITY MONDAY AFTERNOON/EVENING.

WITH PRECIP WATER VALUES PROJECTED TO HOVER BETWEEN 1.5 TO 1.8
INCHES...TORRENTIAL DOWNPOURS LIKELY. IF TRAINING OR SLOW MOVING
ECHOES OCCUR (WHICH IS A DISTINCT POSSIBILITY DUE TO THE STRUCTURE
OF WINDS ALOFT)...LOCALIZED FLOODING WILL OCCUR.

WENT WITH A BLEND OF MOS GUIDANCE FOR TEMPS. FAVORED THE COOLER END
OF GUIDANCE FOR SATURDAY BASED ON EXTENSIVE CLOUDINESS AND
POTENTIAL FOR SHOWERS AND STORMS TO OCCUR AS EARLY AS MID/LATE
MORNING.  FOR SUN AND MON...POTENTIAL FOR SOME HEATING WHICH WILL
ALLOW TEMPS TO WARM TO NEAR NORMAL LEVELS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 210 PM FRIDAY...

THE UPPER AIR PATTERN REMAINS INTACT THROUGH THIS PERIOD WITH UPPER
RIDGE OVER THE SW U.S AND A L/W TROUGH OF VARYING DEGREES OF
AMPLITUDE ALONG THE LENGTH OF THE ATLANTIC SEABOARD. THIS SUGGEST
TYPICAL EARLY SUMMER CONDITIONS FOR CENTRAL NC WITH WARM AFTERNOONS
AND A THREAT OF AFTERNOON CONVECTION...GREATER ON SOME DAYS THAN
OTHERS.

TUESDAY INTO WEDNESDAY...L/W TROUGH OVER REGION GRADUALLY WEAKENS
LIFTS E-NE. BUILDING MID/UPPER HEIGHTS SUGGEST MID LEVEL SUBSIDENCE
SHOULD OCCUR...LEADING TO GENERALLY DRY AND WARM CONDITIONS.

ECMWF CONTINUES TO ADVERTISE THE DEVELOPMENT OF AN UPPER LEVEL
LOW OFF THE SC COAST WED INTO THU. AT THIS TIME...SYSTEM
APPEARS TO BE ENOUGH REMOVED FROM REGION TO PRECLUDE A MENTION OF
CHANCE POPS OVER THE SOUTHERN COASTAL PLAIN.

VORTICES IN THE NORTHERN STREAM WILL AMPLIFY L/W TROUGH OVER THE
REGION ONCE AGAIN THU INTO FRI. CURRENTLY...GUIDANCE PROJECTS BEST
MID/UPPER LEVEL DYNAMICS NORTH OF THE FORECAST AREA. IF THE UPPER
LEVEL LOW DOES EXIST OFFSHORE BY THIS TIME...AMPLIFICATION OF TROUGH
WILL EITHER STRENGTHEN UPPER LEVEL LOW AND DRIFT IT CLOSER TO SHORE
OR LIFT SYSTEM MORE OFFSHORE. DUE TO UNCERTAINTY ...WILL MAINTAIN
POPS LESS THAN 20% FOR NOW AND SEE IF MODELS GAIN SOME CONSISTENCY.

WITH L/W TROUGH IN VICINITY...EXPECT TEMPS TO BE CLOSE TO NORMAL FOR
EARLY SUMMER.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM...

BOUNDARY NEAR THE SOUTH CAROLINA BORDER NOW EXPECTED TO LIFT NORTH
AS EVENING APPROACHES AND WILL SPREAD A CHANCE FOR PRECIPITATION
INTO CENTRAL NORTH CAROLINA TONIGHT...MAINLY SOUTH OF HIGHWAY 64.
PERIODS OF MOSTLY MVFR CONDITIONS IN THE VICINITY OF SHOWERS UNTIL
JUST PRIOR TO MIDNIGHT.

MVFR CEILINGS ARE AGAIN A POSSIBILITY AS DAWN APPROACHES IN THE
WESTERN PIEDMONT AS A MID LEVEL TROUGH IN TENNESSEE MOVES EAST...
BRINGING A CHANCE FOR SHOWERS OR THUNDERSTORMS. RAIN CHANCES
SPREADING EAST AFTER SUNRISE AND INTO THE AFTERNOON.

LOOKING AHEAD TO THE WEEKEND...SHORT WAVES ROTATING AROUND BROAD
TROUGHING OVER THE EASTERN UNITED STATES WILL BRING AN ENHANCED
CHANCE OF SHOWERS AND THUNDERSTORMS (AND ASSOCIATED MVFR/IFR
CONDITIONS) TO THE ENTIRE AREA ON BOTH SATURDAY AND SUNDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD/LP
NEAR TERM...
SHORT TERM...GIH
LONG TERM...WSS
AVIATION...
Hazardous weather outlook, Jun 20, 2:35 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUN 20 2008

NCZ007>011-021>027-038>041-211000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
235 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
TONIGHT. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...FREQUENT
LIGHTNING STRIKES AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
SATURDAY MORNING AND EXPAND OVER ALL OF CENTRAL NORTH CAROLINA
SATURDAY AFTERNOON AND SATURDAY EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY SATURDAY AFTERNOON AND EVENING. IN ADDITION... AREAS OF
TORRENTIAL DOWNPOURS ARE POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. THE
STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ028-042-043-073>078-083>086-088-089-211000-
EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
235 PM EDT FRI JUN 20 2008

...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
SATURDAY MORNING AND EXPAND OVER ALL OF CENTRAL NORTH CAROLINA
SATURDAY AFTERNOON AND SATURDAY EVENING. A FEW OF THESE STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY SATURDAY AFTERNOON AND EVENING. IN ADDITION... AREAS OF
TORRENTIAL DOWNPOURS ARE POSSIBLE.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SUNDAY AFTERNOON. THE
STORMS WILL BE MOST NUMEROUS ALONG AND EAST OF HIGHWAY 1.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Special weather statement, Jun 20, 3:02 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT FRI JUN 20 2008

NCZ085-086-202000-
HOKE-SCOTLAND-
302 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN HOKE AND SCOTLAND
COUNTIES THROUGH 400 PM EDT...

AT 302 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST LAURINBURG... MOVING NORTHEAST AT 13 MPH.

SOME LOCATIONS TO BE AFFECT BY THESE STORMS INCLUDE... EAST
LAURINBURG... WAGRAM... AND ANTIOCH.

THE STRONG THUNDERSTORMS WILL BE NEAR ANTIOCH AROUND 400 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BSD
Special weather statement, Jun 20, 3:42 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT FRI JUN 20 2008

NCZ073-074-083-202030-
ANSON-MONTGOMERY-STANLY-
342 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY... SOUTHEASTERN
STANLY AND NORTHERN ANSON COUNTIES THROUGH 430 PM EDT...

AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORWOOD...OR ABOUT 11 MILES SOUTHEAST OF ALBEMARLE...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORWOOD... MOUNT
GILEAD... AND PEKIN.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD
Special weather statement, Jun 20, 3:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT FRI JUN 20 2008

NCZ075-077-088-202030-
CUMBERLAND-HARNETT-MOORE-
351 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...NORTHEASTERN
MOORE AND NORTHERN CUMBERLAND COUNTIES THROUGH 430 PM EDT...

AT 351 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
POPE AFB...OR ABOUT OVER FORT BRAGG...MOVING NORTHEAST AT 16 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANDERSON CREEK...
SPRING LAKE... FORT BRAGG... AND TIMBERLAKE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD
Special weather statement, Jun 20, 4:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT FRI JUN 20 2008

NCZ075-086-202045-
HOKE-MOORE-
406 PM EDT FRI JUN 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN MOORE AND NORTHERN
HOKE COUNTIES THROUGH 445 PM EDT...

AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTH CENTRAL HOKE COUNTY...OR ABOUT 11 MILES EAST OF SOUTHERN
PINES...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WOOD LAKE... MOUNT
PLEASANT... AND LOBELIA.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD
Local storm report, Jun 20, 4:14 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     2 NE FORT BRAGG         35.16N 78.97W
06/20/2008                   CUMBERLAND         NC   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN ON MURCHISON ROAD IN SPRING LAKE
            ALONG WITH SEVERAL OTHER SMALL BRANCHES. PEA TO DIME SIZE
            WAS ALSO REPORTED.

&&

JFB
Special weather statement, Jun 20, 4:18 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHEDS...OR ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF ALBEMARLE TO 8 MILES NORTH OF TROY...MOVING
NORTHEAST AT 9 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR ELDORADO AROUND 425 PM EDT...
STEEDS AROUND 430 PM EDT...SEAGROVE AROUND 500 PM EDT...NEW HOPE
AROUND 515 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:23 AM EDTAreal Flood AdvisoryRAHChatham, Wake2 hr
Jun 20, 2:47 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond43 min
Jun 20, 3:10 PM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland50 min
Jun 20, 3:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett50 min
Jun 20, 4:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson26 min
Jun 20, 4:50 PM EDTSevere Thunderstorm WarningRAHHarnett24 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.